Oklahoma, 2008

Tornado in Oklahoma, June 6, 2008

June 6, 2008 · NWS TSA · 1 event in 1 county or zone

An apparent landspout tornado developed under a rapidly growing cumulus cloud.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

An apparent landspout tornado developed under a rapidly growing cumulus cloud.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 6, 2:39 PM CST, 8 minutes earlier.

Area forecast discussion, Jun 6, 2:39 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
339 PM CDT FRI JUN 6 2008

.DISCUSSION...
ISOLATED THUNDERSTORM CONTINUES MOVING NORTHEAST ACROSS FAR
SOUTHWEST CHEROKEE COUNTY. SO FAR CONVECTION HAS REMAINED SOMEWHAT
SUPPRESSED AS WARMER TEMPERATURES ALOFT CONTINUE TO ADVECT IN
REGION BEHIND DEPARTING UPPER LEVEL SYSTEM. ATMOSPHERE HOWEVER HAS
BECOME MODERATELY UNSTABLE WITH SURFACE HEATING AND DEEP LAYER
SHEAR REMAINS FAVORABLE...SO A FEW SEVERE THUNDERSTORMS WILL
REMAIN POSSIBLE THROUGH EARLY EVENING. THUNDERSTORMS ARE EXPECTED
TO QUICKLY DISSIPATE AROUND SUNSET WITH THE LOSS OF SURFACE
HEATING AND THE AFOREMENTIONED WARMING MID LEVELS.

WARM AND BREEZY CONDITIONS WILL CONTINUE ON SATURDAY AHEAD OF NEXT
UPPER LEVEL JET STREAK...WHICH WILL PUSH INTO THE CENTRAL PLAINS
ON SUNDAY. NAM/WRF TRIES TO LIFT TROPICAL WAVE NORTH INTO THE
REGION DURING THE DAY SUNDAY WITH SHOWERS/THUNDERSTORMS DEVELOPING
WITH AFTERNOON HEATING. GFS LESS AGGRESSIVE WITH FEATURE SO FOR NOW
WILL GO WITH THE BLEND OF THE TWO.

ECMWF REMAINS CONSISTENT WITH DEVELOPING THUNDERSTORM COMPLEX ON
MONDAY AS UPPER TROUGH AXIS DIGS INTO THE CENTRAL PLAINS. GFS
KEEPS MAIN COMPLEX NORTH OF AREA...SO AGAIN WILL GO WITH A BLEND
MONDAY INTO TUESDAY OF THE TWO SOLUTIONS...WITH SLIGHTLY HIGHER
POPS THAN CURRENT MEX GUIDANCE ACROSS NORTHERN ZONES.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   77  92  76  90 /  30  10  10  20
FSM   73  92  73  90 /  20   0  10  10
MLC   75  87  75  88 /  10   0  10  10
BVO   75  90  73  89 /  30  10  10  20
FYV   71  86  71  85 /  30  10  10  10
BYV   71  87  70  87 /  40   0  10  10
MKO   73  89  72  87 /  20  10  10  10
MIO   74  89  74  88 /  30  10  10  20
F10   74  89  73  87 /  20   0  10  10
HHW   74  89  74  90 /  10   0  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...06
LONG TERM....12
Hazardous weather outlook, Jun 6, 12:17 PM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
117 PM CDT FRI JUN 6 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
117 PM CDT FRI JUN 6 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
        RISK...LIMITED.
        AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...AFTER 3 PM.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 3 PM.

DISCUSSION...
A NEARLY STATIONARY FRONT WAS LOCATED NEAR INTERSTATE 44 THIS
AFTERNOON. WIDELY SCATTERED SHOWERS HAVE BEEN OCCURRING ALONG AND
SOUTH OF THIS BOUNDARY THROUGH THE MORNING HOURS. THIS ACTIVITY IS
EXPECTED TO INCREASE IN INTENSITY THROUGH THE AFTERNOON AND INTO
THE EVENING HOURS AS THE ATMOSPHERE CONTINUES TO DESTABILIZE. THE INSTABILITY
AND WIND SHEAR OVER NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WILL
BE SUFFICIENT FOR SUPERCELL DEVELOPMENT...WITH THE PRIMARY THREATS
BEING LARGE HAIL AND DAMAGING WINDS. THERE WILL ALSO BE A LIMITED
THREAT FOR TORNADOES NEAR THE STATIONARY FRONT AND ANY OUTFLOW
BOUNDARIES FROM LAST NIGHTS CONVECTION. HOWEVER...SUBSIDENCE
BEHIND A PASSING UPPER JET STREAK AND SLOWLY WARMING MID LEVELS
MAY SUPPRESS CONVECTION...AND THEREFORE THERE IS SOME UNCERTAINTY
AS TO WHETHER OR NOT THE THUNDERSTORMS WILL BE ABLE TO REACH
SEVERE LIMITS. WHILE THE CURRENT RISK FOR SEVERE WEATHER IS
LIMITED...AN UPGRADE MAY BE NEEDED THIS AFTERNOON IF CONDITIONS
BECOME INCREASINGLY FAVORABLE FOR SEVERE WEATHER.

THE THREAT FOR SEVERE WEATHER WILL SHIFT FURTHER NORTH ACROSS
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS EVENING AS THE
STATIONARY BOUNDARY BEGINS TO LIFT BACK NORTH AS A WARM FRONT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED. EMERGENCY MANAGERS SHOULD MONITOR
FOR POTENTIAL CHANGES TO THE SEVERE WEATHER THREAT THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...HIGH WIND POTENTIAL.
SUNDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
STORMS WILL FOCUS NORTH OF THE AREA ON SATURDAY...BEFORE
A SLOW MOVING FRONTAL BOUNDARY APPROACHES THE AREA BY
SUNDAY.  THIS ALONG WITH A PASSING STORM SYSTEM IS EXPECTED
TO INCREASE THUNDERSTORM CHANCES SUNDAY THROUGH TUESDAY.
A BRIEF DRY PERIOD IS EXPECTED WEDNESDAY INTO THURSDAY...
BEFORE THE NEXT STRONG UPPER SYSTEM APPROACHES BRINGING
STORM CHANCES FOR LATE WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Jun 6, 11:39 AM CST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1239 PM CDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND DMG     RALSTON                 36.50N 96.73W
06/05/2008                   PAWNEE             OK   PUBLIC

            NUMEROUS LIMBS DOWN.

1100 PM     TSTM WND DMG     PADEN                   35.51N 96.57W
06/05/2008                   OKFUSKEE           OK   PUBLIC

            LARGE LIMBS DOWN

1142 PM     TSTM WND DMG     BEGGS                   35.74N 96.07W
06/05/2008                   OKMULGEE           OK   PUBLIC

            LARGE LIMBS DOWN.

1142 PM     TSTM WND DMG     2 S MOUNDS              35.85N 96.06W
06/05/2008                   OKMULGEE           OK   AMATEUR RADIO

            POWER LINES DOWN...TREES DOWN AND A METAL SHED DESTROYED
            AND BLOWN ACROSS A FIELD NEAR 221ST AT N150 ROAD. ALSO
            POWER POLES BROKEN AT N150 ROAD AND GRIMES ROAD. LOCATION
            IN NORTHERN OKMULGEE COUNTY

1208 AM     DENSE FOG        6 NNW ONETA             36.10N 95.75W
06/06/2008                   WAGONER            OK   NWS EMPLOYEE

            TREE BLOWN DOWN NEAR 51ST STREE AND COUNTY LINE ROAD.
            OTHER TREE DAMAGE REPORTED.

1210 AM     TSTM WND DMG     OOLOGAH                 36.45N 95.71W
06/06/2008                   ROGERS             OK   PUBLIC

            TREE LIMBS BLOWN DOWN AND BROKEN. ..

1212 AM     TSTM WND DMG     HASKELL                 35.82N 95.67W
06/06/2008                   MUSKOGEE           OK   PUBLIC

            SEVERAL TREES BLOWN DOWN.

1220 AM     TSTM WND DMG     10 NNE COWETA           36.09N 95.58W
06/06/2008                   WAGONER            OK   PUBLIC

            A FEW LARGE TREE LIMBS DOWN.

1224 AM     TSTM WND DMG     5 NW INOLA              36.20N 95.57W
06/06/2008                   ROGERS             OK   PUBLIC

            SEVERAL LARGE TREE LIMBS BROKEN AND DOWN.

1258 AM     TSTM WND DMG     3 E LOCUST GROVE        36.20N 95.11W
06/06/2008                   MAYES              OK   POST OFFICE

            LARGE TREE LIMBS BLOCKING ROAD NEAR SH82 AND I-412

0127 AM     TSTM WND GST     3 W TAHLEQUAH           35.92N 95.02W
06/06/2008  E60.00 MPH       CHEROKEE           OK   PUBLIC

0132 AM     TSTM WND DMG     JAY                     36.42N 94.80W
06/06/2008                   DELAWARE           OK   DEPT OF HIGHWAYS

            ONE 8 INCH TREE LIMB HAD TO BE CLEARED FROM HIGHWAY.
            OTHER TREES DAMAGED ALSO.

0132 AM     TSTM WND GST     3 W SCRAPER             36.09N 94.90W
06/06/2008  E60.00 MPH       CHEROKEE           OK   PUBLIC

            SOME TREE LIMBS DOWN.

0133 AM     TSTM WND DMG     2 E TAHLEQUAH           35.92N 94.93W
06/06/2008                   CHEROKEE           OK   EMERGENCY MNGR

            NUMEROUS LARGE TREE LIMBS BROKEN AND DOWNED.

0150 AM     TSTM WND DMG     MAYSVILLE               36.40N 94.60W
06/06/2008                   DELAWARE           AR   PUBLIC

            NUMEROUS LARGE TREE LIMBS BROKEN AND DOWNED.

&&

SAA
Special weather statement, Jun 6, 1:39 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
239 PM CDT FRI JUN 6 2008

OKZ070-062030-
MUSKOGEE OK-
239 PM CDT FRI JUN 6 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTY...

IN EAST CENTRAL OKLAHOMA
     NORTHERN MUSKOGEE

AT 239 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHWEST OF SUMMIT...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MUSKOGEE...KEEFETON...SUMMIT
AND FORT GIBSON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3581 9535 3581 9513 3559 9532 3559 9556
TIME...MOT...LOC 1939Z 226DEG 25KT 3561 9545
Special weather statement, Jun 6, 2:24 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
324 PM CDT FRI JUN 6 2008

OKZ068-062100-
CHEROKEE OK-
324 PM CDT FRI JUN 6 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY...

IN EAST CENTRAL OKLAHOMA
     CENTRAL CHEROKEE

AT 324 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16
MILES SOUTHWEST OF TAHLEQUAH...MOVING NORTHEAST AT 25 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...TAHLEQUAH AND
ELDON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3608 9487 3586 9481 3568 9512 3583 9512
      3583 9525
TIME...MOT...LOC 2024Z 232DEG 22KT 3578 9517

The radar

The Tulsa radar (KINX), 50 km away, was scanning. The volume nearest the first event began at 20:46 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Cherokee

When
June 6, 2:47 PM CST
Where
Cherokee County, 4 mi S of Hulbert
Rating
EF0
Path length
0.1 mi
Path width
75 yd
Reported by
Storm Chaser
Coordinates
35.872, -95.150

A storm chaser for KOTV observed an apparent landspout tornado in an open field. The tornado caused no damage.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2008Every state in 2008This day in weather historyThe tornado archive for Oklahoma, 2008Warnings in Oklahoma, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 113125.